General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 1996, Volume 60, Issue 3, Pages 3–224 (Mi izv77)  

This article is cited in 48 scientific papers (total in 50 papers)

Infinite Burnside groups of even exponent

I. G. Lysenok

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: We present a modified version of the Novikov–Adian theory for free Burnside groups of exponent $n=16k\geqslant 8000$. On the basis of this theory, we obtain a negative solution to the Burnside problem for even values of $n\geqslant 8000$ and prove a number of assertions on Burnside groups of exponent $n=16k\geqslant 8000$.


Full text: PDF file (19085 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 1996, 60:3, 453–654

Bibliographic databases:

Document Type: Article
MSC: Primary 20F50; Secondary 20F05, 20F06
Received: 28.04.1995

Citation: I. G. Lysenok, “Infinite Burnside groups of even exponent”, Izv. RAN. Ser. Mat., 60:3 (1996), 3–224; Izv. Math., 60:3 (1996), 453–654

Citation in format AMSBIB
\by I.~G.~Lysenok
\paper Infinite Burnside groups of even exponent
\jour Izv. RAN. Ser. Mat.
\yr 1996
\vol 60
\issue 3
\pages 3--224
\jour Izv. Math.
\yr 1996
\vol 60
\issue 3
\pages 453--654

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Hammoudi L., “Just-Infinite Nil-Rings and Groups”, Algebr. Colloq., 5:4 (1998), 371–376  mathscinet  zmath  isi
    2. Vaughan-Lee M. Zel'Manov E., “Bounds in the Restricted Burnside Problem”, J. Aust. Math. Soc. A-Pure Math. Stat., 67:Part 2 (1999), 261–271  crossref  mathscinet  zmath  isi
    3. Havas G., Newman M., Niemeyer A., Sims C., “Groups with Exponent Six”, Commun. Algebr., 27:8 (1999), 3619–3638  crossref  mathscinet  zmath  isi  scopus
    4. S. I. Adian, V. G. Durnev, “Decision problems for groups and semigroups”, Russian Math. Surveys, 55:2 (2000), 207–296  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    5. Ivanov S., “On Finitely Presented Groups Given by Periodic Relators”, J. Group Theory, 3:1 (2000), 95–99  crossref  mathscinet  zmath  isi  scopus  scopus
    6. S. I. Adian, “On the centenary of the birth of Petr Sergeevich Novikov”, Russian Math. Surveys, 56:4 (2001), 793–802  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    7. do Lago A., “Local Groups in Free Groupoids Satisfying Certain Monoid Identities”, Int. J. Algebr. Comput., 12:1-2 (2002), 357–369  crossref  mathscinet  zmath  isi
    8. S. I. Adian, “The Burnside Problem on Periodic Groups, and Related Problems”, Proc. Steklov Inst. Math., 272, suppl. 2 (2011), S2–S12  mathnet  crossref  crossref  mathscinet  zmath  isi
    9. Hammoudi L., “Burnside and Kurosh Problems”, Int. J. Algebr. Comput., 14:2 (2004), 197–211  crossref  mathscinet  zmath  isi  scopus  scopus
    10. V. I. Senashov, A. I. Sozutov, V. P. Shunkov, “Investigation of groups with finiteness conditions in Krasnoyarsk”, Russian Math. Surveys, 60:5 (2005), 805–848  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    11. Ivanov S. Storozhev A., “Non-Hopfian Relatively Free Groups”, Geod. Dedic., 114:1 (2005), 209–228  crossref  mathscinet  zmath  isi  scopus  scopus
    12. L. D. Beklemishev, I. G. Lysenok, A. A. Mal'tsev, S. P. Novikov, M. R. Pentus, A. A. Razborov, A. L. Semenov, V. A. Uspenskii, “Sergei Ivanovich Adian (on his 75th birthday)”, Russian Math. Surveys, 61:3 (2006), 575–588  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    13. I. G. Lysenok, “Burnside structures of finite subgroups”, Izv. Math., 71:5 (2007), 939–965  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    14. Dani P., “The asymptotic density of finite-order elements in virtually nilpotent groups”, Journal of Algebra, 316:1 (2007), 54–78  crossref  mathscinet  zmath  isi  scopus  scopus
    15. T. Delzant, M. Gromov, “Courbure mesoscopique et theorie de la toute petite simplification”, Journal of Topology, 1:4 (2008), 804  crossref  mathscinet  zmath  isi
    16. Victor Danilovich Mazurov, WuJie Shi, “On periodic groups with prescribed orders of elements”, Sci China Ser A, 52:2 (2009), 311  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    17. V. D. Mazurov, A. S. Mamontov, “On periodic groups with small orders of elements”, Siberian Math. J., 50:2 (2009), 316–321  mathnet  crossref  mathscinet  isi  elib  elib
    18. V. S. Atabekian, “On subgroups of free Burnside groups of odd exponent $n\ge 1003$”, Izv. Math., 73:5 (2009), 861–892  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    19. Minasyan, A, “Periodic quotients of hyperbolic and large groups”, Groups Geometry and Dynamics, 3:3 (2009), 423  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    20. A. Kh. Zhurtov, V. D. Mazurov, “Lokalnaya konechnost nekotorykh grupp s zadannymi poryadkami elementov”, Vladikavk. matem. zhurn., 11:4 (2009), 11–15  mathnet  elib
    21. Grigorchuk R.I. Ivanov S.V., “On Dehn Functions of Infinite Presentations of Groups”, Geom. Funct. Anal., 18:6 (2009), 1841–1874  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    22. A. S. Pahlevanyan, “Infinite order automorphisms of free periodic groups of sufficiently large exponent”, Uch. zapiski EGU, ser. Fizika i Matematika, 2009, no. 2, 38–42  mathnet
    23. S. I. Adian, “The Burnside problem and related topics”, Russian Math. Surveys, 65:5 (2010), 805–855  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    24. V. D. Mazurov, “Periodic groups with prescribed element orders”, Tr. In-ta matem., 18:1 (2010), 72–78  mathnet
    25. Atabekyan V.S., “Non-Phi-Admissible Normal Subgroups of Free Burnside Groups”, J. Contemp. Math. Anal.-Armen. Aca., 45:2 (2010), 112–122  crossref  mathscinet  zmath  isi  scopus  scopus
    26. D. V. Lytkina, “On $2$-groups, all of whose finite subgroups are of nilpotency class $2$”, Sib. elektron. matem. izv., 8 (2011), 1–3  mathnet
    27. Ashot S. Pahlevanyan, “The Fibonacci automorphism of free Burnside groups”, RAIRO-Theor. Inf. Appl, 2011  crossref  mathscinet  isi  scopus  scopus
    28. D. V. Lytkina, “O 2-gruppakh, konechnye podgruppy kotorykh obladayut zadannymi svoistvami”, Vladikavk. matem. zhurn., 13:4 (2011), 35–39  mathnet
    29. K. A. Filippov, “O tsentralizatorakh avtomorfizmov bernsaidovoi gruppy $B_0(2,5)$”, Sib. elektron. matem. izv., 9 (2012), 185–189  mathnet
    30. Lytkina D.V., “Periodic Groups with Given Properties of Finite Subgroups”, Dokl. Math., 85:1 (2012), 55–56  crossref  mathscinet  zmath  isi  elib  elib  scopus
    31. Filippov K.A., “O diametre keli odnoi podgruppy gruppy v _{0} (2,5)”, Vestnik sibirskogo gosudarstvennogo aerokosmicheskogo universiteta im. akademika M.F. Reshetneva, 2012, no. 1, 234–236  elib
    32. Lytkina D.V., “Gruppy s zadannymi poryadkami elementov”, Matematicheskii forum (itogi nauki. yug Rossii), 6 (2012), 85–97  elib
    33. Lytkina D.V., Mazurov V.D., “Nekotorye otkrytye voprosy teorii grupp”, Matematicheskii forum (itogi nauki. yug Rossii), 6 (2012), 98–104  elib
    34. I. V. Sabodakh, A. A. Shlepkin, “Groups, saturated with direct products of the finite simple nonabelian groups”, J. Math. Sci., 198:5 (2014), 621–624  mathnet  crossref
    35. A. S. Mamontov, “Groups of exponent 12 without elements of order 12”, Siberian Math. J., 54:1 (2013), 114–118  mathnet  crossref  mathscinet  isi
    36. Rémi Coulon, “Growth of periodic quotients of hyperbolic groups”, Algebr. Geom. Topol, 13:6 (2013), 3111  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    37. Enrico Jabara, Daria Lytkina, Andrey Mamontov, “Recognizing M10by spectrum in the class of all groups”, Int. J. Algebra Comput, 2014, 1  crossref  mathscinet  isi  scopus  scopus
    38. Daria V. Lytkina, Victor D. Mazurov, “Groups with given element orders”, Zhurn. SFU. Ser. Matem. i fiz., 7:2 (2014), 191–203  mathnet
    39. Guelman N. Liousse I., “Burnside Problem for Measure Preserving Groups and for 2-Groups of Toral Homeomorphisms”, Geod. Dedic., 168:1 (2014), 387–396  crossref  mathscinet  zmath  isi  scopus  scopus
    40. Gunnar Traustason, “Left 3-Engel elements in groups of exponent 5”, Journal of Algebra, 414 (2014), 41  crossref  mathscinet  zmath  scopus  scopus
    41. Coulon R., “On the Geometry of Burnside Quotients of Torsion Free Hyperbolic Groups”, Int. J. Algebr. Comput., 24:3 (2014), 251–345  crossref  mathscinet  zmath  isi  scopus
    42. S. I. Adian, “New estimates of odd exponents of infinite Burnside groups”, Proc. Steklov Inst. Math., 289 (2015), 33–71  mathnet  crossref  crossref  isi  elib
    43. Zelmanov E., “Groups With Identities”, Note Mat., 36:1 (2016), 101–113  crossref  mathscinet  isi  scopus
    44. Przytycki J.H., “On Slavik Jablan's work on 4-moves”, J. Knot Theory Ramifications, 25:9, SI (2016), 1641014  crossref  mathscinet  zmath  isi  elib  scopus
    45. Guelman N., Liousse I., “Burnside Problem For Groups of Homeomorphisms of Compact Surfaces”, Bull. Braz. Math. Soc., 48:3 (2017), 389–397  crossref  mathscinet  zmath  isi  scopus  scopus
    46. Coulon R., Hilion A., “Growth and Order of Automorphisms of Free Groups and Free Burnside Groups”, Geom. Topol., 21:4 (2017), 1969–2014  crossref  mathscinet  zmath  isi  scopus  scopus
    47. Nekrashevych V., “Palindromic Subshifts and Simple Periodic Groups of Intermediate Growth”, Ann. Math., 187:3 (2018), 667–719  crossref  mathscinet  zmath  isi  scopus  scopus
    48. Tracey G., Traustason G., “Left 3-Engel Elements in Groups of Exponent 60”, Int. J. Algebr. Comput., 28:4 (2018), 673–695  crossref  mathscinet  zmath  isi  scopus  scopus
    49. Volkov M.V., Silva P.V., Soares F., “Local Finiteness For Green'S Relations in Semigroup Varieties”, Commun. Algebr., 46:11 (2018), 4625–4653  crossref  mathscinet  zmath  isi  scopus
    50. Minasyan A., Osin D., “Acylindrically Hyperbolic Groups With Exotic Properties”, J. Algebra, 522 (2019), 218–235  crossref  mathscinet  zmath  isi  scopus
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:760
    Full text:136
    First page:1

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019